Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Horribly itchy rash on legs caused by new boots - what can I use?

(9 Posts)
tiredandgrumpy Sun 18-Jan-09 20:23:10

Have tried hydrocortisone, then when no luck with that went to doc who gave me eumovate. I think now I may be reacting to that as my rash is getting worse. I also take an antihistamine to try to reduce itchiness.

It's a ring round my legs where my new ankle boots rubbed. I've got a nickel allergy, but there's no metal causing this problem. Maybe I should go back to doc, but was hard enough getting my original appt, let alone another.

Has anyone experienced anything like this and what helped clear it up? Has anyone else had a problem with boots causing this sort of rash? Is is something that the shop may have treated the leather with, or is it just my body acting strange?

2littlemonkeys Sun 18-Jan-09 20:27:33

Try the chemist, they may be able to give you sumthing over the counter???

muppetgirl Sun 18-Jan-09 20:30:19

Is the area that has the rash not covered with tights or socks?

If it is just bare skin I think it's just your skin is sensitive to a contsant rub. Mine is and I can't wear any boots around my ankle area as this happens. I seem fine with longer boots, maybe my skin is just weird!

Frizbe Sun 18-Jan-09 20:31:02

Oooh I got 'contact' excema from a pair of boots years ago, right pita. Had to stop wearing them unless with very long socks/pop socks or thick tights......Excema took ages to go hmm ended up with an anti fungal thing for a bit, then hydrocortisone sad These days I keep excema at bay with Aveeno cream as recommended by a mnetter, works wonderfully at prevention.

Frizbe Sun 18-Jan-09 20:31:57

oh btw it was the manmade uppers that caused the problem for me, am fine with leather uppers hmm

muppetgirl Sun 18-Jan-09 20:34:30

is that what it's called? It is soooooooo itchy it's beyond belief and yes, does take ages to go. I never thought to go to the drs though blush

Frizbe Sun 18-Jan-09 20:47:42

That's what they told me ??

lessonlearned Sun 18-Jan-09 21:04:50

Dom't scratch - it aggrivates (sp) the histamine or something - slap it instead. Keep going with antihistamine and hydrocortisone.
Sorry no better advice but give it time, i'm afraid.

tiredandgrumpy Mon 19-Jan-09 21:51:35

Thanks for the suggestions. Sounds like I have exact same as muppetgirl & frizbe. Wonder whether antifungal might help me, too.

Am slapping my legs now.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now